Ask a doctor

If Radiesse is Dissolved, then the Problem is in Biopolymer Gel? Whether is Not That's Problem?

In 2006 I injected a biopolymer gel in the are of nasolabial folds and lips, and in 2011year I injected Radiesse 0.8 to the corner of the mouth and cheeks, in 5 days after that began burning and redness, the face started to swell, in nasolabial folds appeared red bands.There was curing in the injection site and this lasted 1 month,but all this symptoms occurred again 6 times in 18 months.Why this process is repeated 2-3 months?

Doctor Answers (4)

If Radiesse is Dissolved, then the Problem is in Biopolymer Gel?

+1

Radiesse typically lasts about 6-18 months, though it can take longer for it to degrade and resorb.  I suspect that the problem is from whatever was injected the first time, although it is obviously difficult to make that assessment via this forum.  You'll need to be seen and treated in person, but certain substances that are injected, including permanent non-medical materials, can prove troublesome.  Sorry,

Dr. E

Web reference: http://www.bodysculpture.com

New York Plastic Surgeon
5.0 out of 5 stars 140 reviews

Biopolymer Gel First and Then Radiesse

+1

   The name of the first product would be helpful.   This periodic reactivation is curious and points to a dormant phase, which may be indicative of fungal or mycobacterial cause.  There could be a viral component as well. If the reactivation occurs again and there is anything to culture, I would recommend this.  In addition, particular nodules may need to be excised.  Please followup with your plastic surgeon to address these concerns.

Los Angeles Plastic Surgeon
5.0 out of 5 stars 147 reviews

Rule out biofilm

+1

It would be interesting to know what material was initially injected into your cheeks. The normal inflammation caused by your second injection could activate granulomas, nodules, and biofilm, especially if a permanent filler such as ArteFill is present in the same area. If a bacterial biofilm forms, hard, red, painful and sometimes oozing nodules can develop. These reactions can occur years after the initial injection. I would return to your injector to be evaluated for biofilm. Treatment usually required long term antibiotics. For this reason, I will never inject any filler in an area that was previously injected with permanent fillers or silicone.

Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Cause of Intermittent swelling after Radiesse in 2011?

+1

This is very difficult to sort out without examining you and knowing exactly where things were placed. Intermittent swelling can be caused by many things including MSG or sodium in your diet causing you to retain fluid.  There may be other issues contributing to the problem.  My recommendation would be to see your medical provider and let them help you sort this out.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...